# SDR WRLA95008

- Difficulty date: March 5, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N273WA
- Make and model: Doug MD-11
- Aircraft serial: 48519
- Engine: Pwa PW4462
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Lpc Damage
- Location: Nr 3
- Stage of operation: TO
- Nature of condition: A
- Precautionary procedure: E, C, D

## Discrepancy

DURING T/O, AT APPROX 80 KTS, CREW HEARD A LOUD 'BANG' FROM NR 3 ENG.  A/C BEGAN VEERING TO RT.  CREW CORRECTED DIRECTIONAL PATH AND ABORTED T/O.  OBSERVED FLAME AND SMOKE FROM NR 3 ENG.  CREW SHUTDOWN NR 3 ENG, AND AS A PRECAUTION DISCHARGED THE NR 1 FIRE EXTINGUISHER BOTTLE (NO FIRE INDICATION NOTED IN COCKPIT).  A/C CLEARED RUNWAY WITHOUT FURTHER INCIDENT.  A/C RETURNED TO GATE.  INITIAL INVESTIGATION BY MX PERSONNEL VERIFIED NO EVIDENCE OF FIRE OR FIRE DAMAGE TO A/C OR ENGINE.  FURTHER VISUAL INVESTIGATION COULD NOT FIND DAMAGE TO EITHER FAN OR TURBINE BLADES.  HOWEVER, METAL DEBRIS WAS FOUND IN 2.9 BLEED AIR SCREENS.  SUSPECT COMPRESSOR BLADE FAILURE.  A/C TO BE TWO ENG FERRIED FOR ENGINE CHANGE.  (Z)
